Alert archive / South Dakota / Red Flag Warnings in 2006

Red Flag Warning 2, NWS Aberdeen, SD

June 21, 2006

NWS Aberdeen, SD issued this red flag warning at Jun 21, 2006, 9:41 AM CDT. It took effect at Jun 21, 2006, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2006, 9:41 AM CDT (14:41 UTC)
In effect from
Jun 21, 2006, 12:00 PM CDT
Expired
Jun 21, 2006, 8:00 PM CDT
In force
8 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KABR 211441
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
941 AM CDT WED JUN 21 2006

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR
CENTRAL AND NORTH CENTRAL SOUTH DAKOTA INCLUDING FIRE WEATHER
ZONES 267...268...269 AND 270 FOR LOW RLEATIVE HUMIDITY AND HIGH
WIND...

.STRONG NORTHWEST WINDS OF 15 TO 30 MPH WILL BE PRESENT ACROSS THE 
AREA TODAY...DUE TO AN EXITING AREA OF LOW PRESSURE. TEMPERATURES 
WILL REMAIN RIGHT AROUND AVERAGE FOR THIS TIME OF YEAR THROUGHOUT 
THE NEXT FEW DAYS...WITH THE NEXT CHANCE FOR PRECIPITATION COMING 
FRIDAY INTO FRIDAY NIGHT. THE BEST CHANCE FOR SHOWERS AND 
THUNDERSTORMS WILL COME LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT...AS 
AN UPPER LEVEL DISTURBANCE PUSHES EAST OUT OF THE ROCKY MOUNTAINS. 

SDZ267>270-212245-
/O.NEW.KABR.FW.W.0002.060621T1700Z-060621T2300Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
941 AM CDT WED JUN 21 2006 /841 AM MDT WED JUN 21 2006/

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
AFTERNOON. 

GUSTY NORTHWEST WINDS OF 15 TO 30 MPH...AND RELATIVE HUMIDITIES AS
LOW AS 15 TO 20 PERCENT WILL CONTINUE TO PROMOTE EXTREME FIRE
DANGER ACROSS THE REGION THROUGH EARLY EVENING. HOWEVER...SHORTLY
BEFORE SUNSET THE WINDS SHOULD DECREASE DRAMATICALLY...AT WHICH
POINT THE DANGER OF EXPLOSIVE FIRE GROWTH WILL HAVE ENDED. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD.

$$
KEEFE
1 follow-up statement
000 
WWUS83 KABR 220112
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
812 PM CDT WED JUN 21 2006

...RED FLAG WARNING ALLOWED TO EXPIRE FOR FIRE WEATHER ZONES
267...268...269 AND 270...

.WITH THE ONSET OF EVENING...WINDS ARE BEGINNING TO DIMINISH
ACROSS THE AREA...ALONG WITH A SLOW INCREASE IN RELATIVE HUMIDITIES.

SDZ267>270-220215-
/O.EXP.KABR.FW.W.0002.000000T0000Z-060622T0100Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
812 PM CDT WED JUN 21 2006 /712 PM MDT WED JUN 21 2006/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

HINTZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Jun 21, 3:50 AM CDT, 5 hours 51 minutes earlier.

Area forecast discussion, Jun 21, 3:50 AM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
350 AM CDT WED JUN 21 2006

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
A SMALL AREA OF STORMS HAS DEVELOPED ACROSS SW SD...AND IS CURRENTLY
PUSHING INTO SOUTH CENTRAL SOUTH DAKOTA. THIS ACTIVITY IS PUSHING
THROUGH JONES...LYMAN...AND BUFFALO COUNTIES AT THE MOMENT. SOME
LINGERING WEAK SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
MID MORNING...AS A WEAK SHORTWAVE MOVES OVER THE AREA. ALSO HAVE A
WEAK AREA OF CONVERGENCE SITUATED OVER THE AREA...BUT EXPECT THAT
LINE OF CONVERGENCE TO SHIFT TO THE SOUTH INTO NEBRASKA AS CAA
CONTINUES ALOFT ACROSS THE STATE TODAY. STRONGER UPPER WAVE
CURRENTLY SLIDING ALONG THE CANADIAN/US BORDER WILL CONTINUE TO PUSH
EAST TODAY AND PUSH INTO THE GREAT LAKES REGION BY TONIGHT. THIS
WILL ALLOW WEST TO NORTHWEST FLOW INTO THE REGION INTO THURSDAY.
WILL SEE SLIGHTLY COOLER TEMPERATURES ACROSS THE CWA THROUGH THE
NEXT FEW DAYS AS H85 TEMPS HOVER IN THE TEENS. EXPECT BREEZY TO
WINDY CONDITIONS TODAY AS WELL...WITH A TIGHTENED SFC PRES
GRADIENT...AND LOW LEVEL WINDS AROUND 25-30KT. DO FEEL THAT WINDS
SHOULD STAY BELOW ADVISORY CRITERIA...WITH MODELS INDICATING BETTER
PRES GRADIENT TO THE NORTH...ALONG WITH STRONGER WINDS IN THE LOWER
LEVELS. NEXT CHANCE OF PRECIPITATION WILL COME FRIDAY AFTERNOON INTO
FRIDAY NIGHT AS NEXT UPPER WAVE IMPACTS THE REGION. MOISTURE WILL
BEGIN TO MAKE ITS WAY BACK INTO THE CWA...WITH SOUTHERLY FLOW ALOFT
FRIDAY INTO FRIDAY NIGHT. PWAT VALUES INCREASE FROM AROUND 0.6
INCHES THURSDAY TO WELL ABOVE AN INCH BY LATE FRIDAY. LATEST NAM
INDICATES A STRONGER LLJ DEVELOPING FRIDAY NIGHT ORIENTED TOWARD
CENTRAL/NORTHEAST SOUTH DAKOTA...HOWEVER THE LATEST GFS KEEPS IT
FURTHER TO THE SOUTH INTO SOUTHEAST SD. THEREFORE KEPT POPS IN THE
LOW CHANCE CATEGORY FOR NOW. OTHERWISE MADE NO OTHER CHANGES
THROUGHOUT THE SHORT TERM.

.LONG TERM...SATURDAY THROUGH TUESDAY
VERY FEW CHANGES MADE TO THE EXTENDED AGAIN THIS TIME AROUND. THE
UPPER PATTERN WILL CONTINUE TO FEATURE A BUILDING RIDGE OVER THE
WESTERN UNITED STATES AND A TROUGH OVER THE EAST...WITH NORTHWEST
FLOW OVER THE NORTHERN PLAINS. A SURFACE FRONTAL BOUNDARY WILL BE
JUST OVER THE SOUTHEASTERN CWA SATURDAY MORNING AND EXITS TO THE
EAST DURING THE DAY. WILL KEEP A SMALL POP GOING TO CATCH ANY
LINGERING SHOWERS. HIGH PRESSURE THEN SLIDES OVER THE REGION
SATURDAY NIGHT WITH NO SIGNIFICANT SURFACE FEATURES AFFECTING THE
REGION FROM THEN THROUGH THE END OF THE PERIOD. THEREFORE...WILL GO
DRY FROM SATURDAY NIGHT THROUGH TUESDAY. NO BIG CHANGES MADE TO
TEMPERATURES WITH H85 TEMPS REMAINING IN THE TEENS...RESULTING IN
DAYTIME HIGHS IN THE UPPER 70S TO MID 80S...AND NIGHTTIME LOWS
MAINLY IN THE 50S.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

ALBRECHT/PARKIN
Hazardous weather outlook, Jun 21, 5:44 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
544 AM CDT WED JUN 21 2006

MNZ039-046-SDZ003>011-015>023-033>037-221045-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-
544 AM CDT WED JUN 21 2006 /444 AM MDT WED JUN 21 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON
INTO SATURDAY...AS AN UPPER LEVEL WAVE PUSHES EAST OUT OF THE
ROCKY MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ045-048-051-221045-
JONES-LYMAN-BUFFALO-
544 AM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SOME LINGERING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE AREA THROUGH MID MORNING. AT THIS TIME SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON
INTO SATURDAY...AS AN UPPER LEVEL WAVE PUSHES EAST OUT OF THE
ROCKY MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

ALBRECHT

Nearby

Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.